MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN
Model Number 14500-5A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hyperglycemia (1905); Vomiting (2144)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation results.We are unable to determine if any product condition could have contributed to the reported hospitalization and hyperglycemia.Lot release records were reviewed and the product lot met all acceptance criteria.Specifically, a pod is paired to a pdm and put through simulated use testing including communicating with the pdm, deployment, delivering fluid, occlusion detection, and freedom from hazard alarms.
 
Event or Problem Description
It was reported that the patient had been hospitalized with hyperglycemia.The patient's blood glucose levels reached 400 mg/dl.The patient reported that the controller stopped working for three days.Symptoms reported include vomiting and severe tooth pain.The patient was taken by ambulance to the hospital.Once at the hospital the patient was treated with intravenous fluids as well as insulin.The patient was prescribed clindamycin (150 mg) to be taken 3 times a day.The patient was discharged from the hospital after 7 hours.

Brand Name
OMNIPOD INSULIN PUMP
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key18865334
Report Number3004464228-2024-08593
Device Sequence Number3314287
Product Code LZG
UDI-Device Identifier10385081140003
UDI-Public(01)10385081140003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number14500-5A
Device Catalogue NumberUST400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age25 YR
Patient SexMale